MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER, CANNULATED PINLOCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCREWDRIVER, CANNULATED PINLOCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1896
Health Effect - Clinical Code No Information (3190)
Date of Event 05/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Several attempts have been made to gather additional information from the reporter of medwatch (b)(4).To date no response has been received.Based on the information provided in the medwatch report, with no further information obtained, arthrex is unable to confirm if the device tip was retrieved from the patient.No further patient information was obtained regarding this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested but no response was received and it's disposition is unknown.The cause of the event could not be determined from the information available and without device evaluation.If the device is returned and additional information is obtained, a follow-up report will be submitted.The typical cause(s) of this type of event include flexing the joint during insertion of the implant with the driver engaged or prying/leveraging the driver while the implant is still loaded.Lot number was not provided so device history record review cannot be performed.
 
Event or Problem Description
It was reported via a facility medwatch ((b)(4)) that on (b)(6) 2016 during an acl reconstruction procedure, the surgeon was using the ar-1896 screwdriver to place a screw and the tip of the screwdriver broke-off in the head of the screw.Several attempts have been made to gather additional information from the reporter of medwatch (b)(4).To date no response has been received.

Brand Name
SCREWDRIVER, CANNULATED PINLOCK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5943432
Report Number1220246-2016-00392
Device Sequence Number1581961
Product Code LXH
UDI-Device Identifier00888867022423
UDI-Public00888867022423
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1896
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;